Skip the main content if you do not want to read it as the next section.
Falls in Older Adults From Blood Pressure Pills
Are Blood Pressure Drugs Causing Falls?
Research reported in The Daily Telegraph appeared to show that medications used by many older people to control their blood pressure may increase the risk of serious fall injuries by 30% to 40% — according to a new study by Yale School of Medicine researchers in the Feb. 24 issue of JAMA Internal Medicine.
The research was unable to exclude the possibility that factors other than the medications accounted for the increased risk of injury.
If you are on treatment for high blood pressure, but your blood pressure is so low you are concerned about suffering severe dizziness and fainting, the advice from Blood Pressure UK is to immediately see your GP.
Professor Graham MacGregor says “Get your blood pressure measured, ideally by a practice nurse or a GP, as soon as possible.”
“If the blood pressure is low, and it is not some other factor which is causing the dizziness and fainting, your GP will take appropriate action, either by stopping your tablets temporarily or by lowering the dose.”
Ideally, everyone who has been identified as having high blood pressure should have a monitor at home, so they can keep an eye on their blood pressure levels.